Alert archive / Alabama / Wind Advisories in 2008
Wind Advisory 3, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Jan 29, 2008, 5:57 PM CST for Franklin County, Lincoln County, Moore County, Tennessee; 6 counties in Alabama. It took effect at Jan 29, 2008, 10:49 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 5:57 PM CST (23:57 UTC)
- In effect from
- Jan 29, 2008, 10:49 PM CST
- Expired
- Jan 30, 2008, 2:05 AM CST
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
Counties Cullman County, AL, DeKalb County, AL, Jackson County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 35 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 292357 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 557 PM CST TUE JAN 29 2008 ALZ006-008>010-TNZ097-300800- /O.UPG.KHUN.WI.Y.0002.000000T0000Z-080130T0600Z/ /O.NEW.KHUN.HW.W.0002.080130T0000Z-080130T0600Z/ /O.NEW.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/ MADISON-MARSHALL-JACKSON-DE KALB-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...WINCHESTER 557 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST WEDNESDAY. STRONG GUSTY WINDS ARE OCCURRING ALONG AND BEHIND A STRONG COLD FRONT. THIS COLD FRONT WILL MOVE INTO NORTHEAST ALABAMA BETWEEN 8 PM AND 9 PM...WITH STRONG WINDS CONTINUING UNTIL 11 PM OR MIDNIGHT. SUSTAINED WINDS UP TO 40 MPH ARE LIKELY...WITH GUSTS OVER 50 MPH POSSIBLE. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ ALZ001>005-007-016-TNZ076-096-300600- /O.UPG.KHUN.WI.Y.0002.000000T0000Z-080130T0600Z/ /O.NEW.KHUN.HW.W.0002.080130T0000Z-080130T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN- MOORE-LINCOLN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN...LYNCHBURG... FAYETTEVILLE 557 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THIS HIGH WIND WARNING UPGRADES THE PREVIOUS WIND ADVISORY. STRONG GUSTY WINDS ARE OCCURRING ALONG AND BEHIND A STRONG COLD FRONT. THIS COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA BETWEEN 6 PM AND 7 PM...REACHING THE INTERSTATE 65 CORRIDOR BY 8 PM. STRONG WINDS WILL CONTINUE FOR A FEW HOURS BEHIND THE FRONT...ENDING BEFORE MIDNIGHT. SUSTAINED WINDS UP TO 40 MPH ARE LIKELY...WITH GUSTS OVER 50 MPH POSSIBLE. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ JE
4 follow-up statements
000 WWUS74 KHUN 300449 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1049 PM CST TUE JAN 29 2008 ALZ001>003-300600- /O.CAN.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...RUSSELLVILLE 1049 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE HIGH WIND WARNING FOR NORTHWEST ALABAMA. WIND GUSTS TO 30 MPH ARE STILL POSSIBLE FOR ANOTHER HOUR OR TWO...BUT THE THREAT OF HIGH DAMAGING WINDS HAS PASSED...THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ ALZ007-016-TNZ076-096-300900- /O.EXA.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/ /O.CON.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/ MORGAN-CULLMAN-MOORE-LINCOLN- INCLUDING THE CITIES OF...DECATUR...CULLMAN...LYNCHBURG... FAYETTEVILLE 1049 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 3 AM CST WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. STRONG GUSTY WINDS CONTINUE BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 30 TO 40 MPH ARE LIKELY...WITH GUSTS OVER 50 MPH POSSIBLE. WINDS WILL RAPIDLY DECREASE AROUND MIDNIGHT...BUT SUSTAINED WINDS AROUND 25 MPH ARE STILL POSSIBLE AFTER MIDNIGHT. THEREFORE...A WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT UNTIL 3 AM CST. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ ALZ006-008>010-TNZ097-300900- /O.CON.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/ /O.CON.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/ MADISON-MARSHALL-JACKSON-DE KALB-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...WINCHESTER 1049 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. STRONG GUSTY WINDS ARE OCCURRING BEHIND A STRONG COLD FRONT. SUSTAINED WINDS UP TO 40 MPH ARE LIKELY...WITH GUSTS OVER 50 MPH POSSIBLE...ESPECIALLY IN HIGHER ELEVATIONS. WINDS AROUND 25 MPH ARE STILL POSSIBLE AFTER MIDNIGHT FOR A FEW HOURS...SO A WIND ADVISORY WILL BE IN EFFECT AFTER MIDNIGHT UNTIL 3 AM CST. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ ALZ004-005-300600- /O.CON.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/ LAWRENCE-LIMESTONE- INCLUDING THE CITIES OF...MOULTON...ATHENS 1049 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. STRONG GUSTY WINDS ARE BEGINNING TO SUBSIDE BEHIND A STRONG COLD FRONT. WINDS SHOULD DECREASE BELOW 25 MPH BY MIDNIGHT...AND THE HIGH WIND WARNING IS LIKELY TO EXPIRE ON TIME. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ JE
000 WWUS74 KHUN 300522 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1122 PM CST TUE JAN 29 2008 ALZ004-005-300630- /O.CAN.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/ LAWRENCE-LIMESTONE- INCLUDING THE CITIES OF...MOULTON...ATHENS 1122 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE HIGH WIND WARNING FOR LAWRENCE AND LIMESTONE COUNTIES. WINDS HAVE BEGUN TO SUBSIDE OVER LAWRENCE AND LIMESTONE COUNTIES...WITH SUSTAINED WINDS NOW AROUND 20 MPH WITH AN OCCASIONAL GUST TO 30 MPH. WINDS WILL CONTINUE TO SUBSIDE DURING THE NEXT FEW HOURS. THUS...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ ALZ006>010-016-TNZ076-096-097-300900- /O.CON.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/ /O.CON.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/ MADISON-MORGAN-MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN- FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...DECATUR...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE... WINCHESTER 1122 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. STRONG GUSTY WINDS CONTINUE BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 30 TO 40 MPH ARE LIKELY...WITH GUSTS OVER 50 MPH POSSIBLE. WINDS WILL DECREASE AROUND MIDNIGHT...BUT SUSTAINED WINDS AROUND 25 MPH ARE STILL POSSIBLE AFTER MIDNIGHT. THEREFORE...A WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT UNTIL 3 AM CST. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ JE
000 WWUS74 KHUN 300550 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1150 PM CST TUE JAN 29 2008 ALZ006>010-016-TNZ076-096-097-300900- /O.EXP.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/ /O.CON.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/ MADISON-MORGAN-MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN- FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...DECATUR...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE... WINCHESTER 1150 PM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. WINDS ARE BEGINNING TO SUBSIDE ACROSS THE AREA. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 40 MPH...ARE STILL POSSIBLE FOR THE NEXT COUPLE OF HOURS...SO A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ JE
000 WWUS74 KHUN 300805 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 205 AM CST WED JAN 30 2008 ALZ006>010-016-TNZ076-096-097-300915- /O.CAN.KHUN.WI.Y.0003.000000T0000Z-080130T0900Z/ MADISON-MORGAN-MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN- FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...DECATUR...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE... WINCHESTER 205 AM CST WED JAN 30 2008 ...WIND ADVISORY IS CANCELLED... THE WIND ADVISORY HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES. MADISON...MORGAN...MARSHALL...JACKSON...DE KALB...AND CULLMAN COUNTIES OF NORTHERN ALABAMA...ALONG WITH LINCOLN...MOORE...AND FRANKLIN COUNTIES OF SOUTHERN MIDDLE TENNESSEE. WINDS ACROSS THIS REGION HAVE DECREASED BELOW ADVISORY CRITERIA. $$ RSB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 29, 2:26 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Jan 29, 2:26 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
226 PM CST TUE JAN 29 2008
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
SFC LOW OVER THE GREAT LAKES WITH A TRAILING CDFNT THRU SERN MO.
AHEAD OF THE CDFNT WAS A BAND OF SHRA/TSRA WITH A TORNADO WATCH OVER
PORTIONS OF NE AR/ERN MO/SRN IL/WRN TN/NRN MS. UPPER TROF PUSHING
INTO WRN MO. TEMPS WERE IN THE LOW 60S WITH MID 50 DEWPOINTS. MODELS
HAVE CDFNT APPROACHING THE CWA ARND 7 PM AND THRU THE CWA ARND
MIDNIGHT. MOST SVR WX PARAMETERS ARE NOT THAT IMPRESSIVE EXCEPT THE
LOW LEVEL SHEAR FOR THIS EVENING. CDFNT SHOULD QUICKLY MOVE THRU THE
CWA AND WITH PCPN ENDING ARND MIDNIGHT. COULD SEE A FEW STRONG TO
SEVERE TSRA MAINLY OVER NW AL EARLY THIS EVENING....WITH WIND DAMAGE
THE MAIN THREAT.
FOR WEDNESDAY/WEDNESDAY NIGHT...COOLER TEMPS AND SUNNY SKIES ARE
EXPECTED AS HIGH PRESSURE DOMINATES THE AREA. 07
.LONG TERM...THURSDAY THROUGH MONDAY...
FOR THURSDAY THROUGH FRIDAY NIGHT...A VERY POTENT TROUGH WILL BE
DIVING SOUTH FROM THE NORTHERN PLAINS DEEPENING AS IT APPROACHES THE
TN VALLEY. DEWPOINTS WILL BE IN THE LOW TO MID TEENS BY THURSDAY
MORNING. A COLD WEDGE WITH SE FLOW AT THE SURFACE IS ANTICIPATED TO
MOVE FROM THE LEE SIDE OF THE APPALACHIANS. GFS/NAM BUFR SOUNDINGS
ARE SHOWING A STRONG INVERSION WITH TEMPS IN THE 30S BY THURSDAY
MORNING. THIS MAY INHIBIT MUCH SB INSTABILITY FOR MOST OF THE
FORECAST AREA. THE MOST ACTIVE (SEVERE) WEATHER LOOKS TO BE ALONG
THE GULF COAST. WITH THE IMPRESSIVELY STRONG FORCING AND DYNAMICS
(SRH IN THE 1000 M2/S2 RANGE) MOVING OVER THE AREA...CANNOT RULE OUT
SOME ELEVATED INSTABILITY ACROSS THE REGION WITH SOME SCATTERED
THUNDERSTORMS. EXPECTING AN INITIAL WARM FRONT TO MOVE NORTH AROUND
00-03Z. THE COLD FRONT SHOULD THEN PASS OVER THE CWFA BY 03-06Z.
WINDS SHOULD BE QUITE STRONG WITH BREEZY CONDITIONS EXPECTED
THROUGHOUT THE DAY THURSDAY/FRIDAY. IT STILL LOOKS TO BE AN
OVERNIGHT EVENT WITH THE ACCOMPANYING COLD FRONT CROSSING THE REGION
BY EARLY FRIDAY MORNING.
WITH THE POLAR AIR MASS IN PLACE BY FRIDAY MORNING...THERE MAY BE
ENOUGH MOISTURE AROUND FOR LIGHT SNOW IN THE SOUTHERN MIDDLE TN
AREA. HAVE THUS INCLUDED A SLIGHT CHANCE OF SNOW FOR FRIDAY MORNING
IN THOSE ZONES. TEMPS SHOULD BE IN THE LOWER 40S.
WITH CLEARING SKIES IN PLACE AND WINDS DECREASING...TEMPS FRIDAY
NIGHT SHOULD DROP RAPIDLY BELOW FREEZING. HAVE THUS DROPPED TEMPS
SLIGHTLY IN THE GRIDS.
FOR SATURDAY THROUGH TUESDAY...RIDGE QUICKLY BUILDS OVER THE REGION
BY SATURDAY MORNING WITH RETURN SOUTHERLY FLOW DEVELOPING BY
SATURDAY MORNING. WITH THE STRONG WAA...TEMPS SHOULD RISE WELL INTO
THE UPPER 50S WITH A CLEAR SKY ON SATURDAY AND SUNDAY.
MONDAY SHOULD BE THE WARMEST DAY WITH MUCH STRONGER WAA IN PLACE
AHEAD OF A STRONG UPPER LEVEL TROUGH EXPECTED ON MONDAY NIGHT. AT
THIS POINT...THE TIMING OF THIS SYSTEM IS SOMEWHAT UNCERTAIN AS GFS
DIGS THE TROUGH MUCH FARTHER SW INTO NORTHERN MEXICO BEFORE
ADVECTING NORTHEAST. ECMWF MOVES THE SYSTEM RAPIDLY EASTWARD FROM
NORTHERN TX INTO THE TN VALLEY BY DAY 7-8. HAVE LEFT SOME
THUNDERSTORMS IN THE FORECAST FOR MONDAY NIGHT. THIS SYSTEM STILL
LOOKS POTENT AND WILL CONTINUE TO BE MONITORED. 77/LATIMER
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 30 44 27 47 / 90 0 10 50
SHOALS 29 43 28 50 / 90 0 10 60
CULLMAN 30 44 28 46 / 90 0 10 50
FAYETTEVILLE 29 41 25 46 / 90 0 10 50
ALBERTVILLE 31 44 28 47 / 90 0 10 50
FORT PAYNE 31 43 25 48 / 90 0 10 50
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
AND MORGAN.
TN...WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
07/77Hazardous weather outlook, Jan 29, 12:41 PM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1241 PM CST TUE JAN 29 2008 ALZ001>010-016-TNZ076-096-097-300600- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1241 PM CST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A STRONG COLD FRONT WILL PASS THROUGH THE TENNESSEE VALLEY OVER THE NEXT SEVERAL HOURS...RESULTING IN EXTREMELY GUSTY WINDS AND LOCALLY HEAVY RAINFALL. WINDS AHEAD OF THE FRONT RANGE FROM 25 TO 30MPH...AND WILL RANGE FROM 45 TO 55 MPH BEHIND THE FRONT. A HIGH WIND WARNING WAS ISSUED AT 6PM...AND WILL RUN THROUGH MIDNIGHT TONIGHT TO HIGHLIGHT THE GUSTY CONDITIONS. IN ADDITION...A WIND ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 3AM WEDNESDAY FOR EASTERN PORTIONS OF THE AREA. THE COLD FRONT WILL ENTER NORTHWEST ALABAMA AROUND 630PM AND WILL AFFECT I65 AROUND 730PM. THE COLD FRONT WILL PUSH EASTWARD AND AFFECT EASTERN AND NORTHEASTERN ALABAMA AROUND 830PM TO 9PM. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT BUT WILL REMAIN GUSTY THROUGH MIDNIGHT. THE HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU WILL BE PRONE TO STRONGER WIND GUSTS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ON THURSDAY...ANOTHER STORM SYSTEM WILL BRING THE CHANCE OF HEAVY RAIN AND WINDY CONDITIONS...ALONG WITH SCATTERED THUNDERSTORMS TO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAS ALREADY BEEN REQUESTED TONIGHT...AND MAY BE NECESSARY FOR THURSDAY. MP
In the hours before
Special weather statement, Jan 29, 3:27 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 327 PM CST TUE JAN 29 2008 ALZ001>005-292230- COLBERT-FRANKLIN AL-LAUDERDALE-LAWRENCE-LIMESTONE- 327 PM CST TUE JAN 29 2008 ...SIGNIFICANT WEATHER ALERT UNTIL 4:30 PM FOR GUSTY WINDS... HEAVY SHOWERS OVERSPREADING NORTHWEST ALABAMA WILL CONTAIN GUSTY WINDS OF 40 TO 50 MPH. THESE WINDS WILL INCREASE SUDDENLY... CREATING HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON EAST WEST ROADWAYS. ALSO...SOME BRANCHES AND SMALL TREES COULD BE BLOWN DOWN IN SUCH WINDS. A WIND ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT. KULA
Special weather statement, Jan 29, 5:23 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 523 PM CST TUE JAN 29 2008 ALZ001>007-016-TNZ096-300030- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- CULLMAN-LINCOLN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... CULLMAN...FAYETTEVILLE 523 PM CST TUE JAN 29 2008 ...GUSTY WINDS POSSIBLE OVER THE TENNESSEE VALLEY... EVEN AS THE HEAVIEST SHOWERS BEGIN TO DISSIPATE...REMNANT GUSTY WINDS OF 40 TO 50 MPH WILL REMAIN. THESE WINDS WILL INCREASE SUDDENLY...CREATING HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON EAST WEST ROADWAYS. ALSO...SOME BRANCHES AND SMALL TREES COULD BE BLOWN DOWN IN SUCH WINDS. A WIND ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT. JLL
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 4:20 AM CST | Wind Advisory | HUN | Franklin, Lincoln, Moore | 14 hr |
| Jan 29, 5:57 PM CST | High Wind Warning | HUN | Franklin, Lincoln, Moore | 6 hr |
Nearby
Wind Advisories in Alabama, 2008Wind Advisories in Tennessee, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.